Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 3738538
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Alberto Cialdea and Vladimir Maz’ya
Title: Semi-bounded differential operators, contractive semigroups, and beyond
Additional book information: Operator Theory: Advances and Applications, Vol. 243, Birkh\"auser/Springer, Cham, Switzerland, 2014, xiv+252 pp., ISBN 978-3-319-04557-3

References [Enhancements On Off] (What's this?)

  • Adam Bobrowski, Convergence of one-parameter operator semigroups, New Mathematical Monographs, vol. 30, Cambridge University Press, Cambridge, 2016. In models of mathematical biology and elsewhere. MR 3526064
  • Edward Brian Davies, One-parameter semigroups, London Mathematical Society Monographs, vol. 15, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1980. MR 591851
  • Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. General theory; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1958 original; A Wiley-Interscience Publication. MR 1009162
  • Klaus-Jochen Engel and Rainer Nagel, One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, vol. 194, Springer-Verlag, New York, 2000. With contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt. MR 1721989
  • Hector O. Fattorini, The Cauchy problem, Encyclopedia of Mathematics and its Applications, vol. 18, Addison-Wesley Publishing Co., Reading, Mass., 1983. With a foreword by Felix E. Browder. MR 692768
  • Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Enrico Obrecht, and Silvia Romanelli, Elliptic operators with general Wentzell boundary conditions, analytic semigroups and the angle concavity theorem, Math. Nachr. 283 (2010), no. 4, 504–521. MR 2649366, DOI
  • J. A. Goldstein, Semigroups of linear operators and applications, Oxford University Press, Oxford and New York, 1985. Second enlarged edition, Dover Publications, 2017.
  • Changfeng Gui, Wei-Ming Ni, and Xuefeng Wang, On the stability and instability of positive steady states of a semilinear heat equation in ${\bf R}^n$, Comm. Pure Appl. Math. 45 (1992), no. 9, 1153–1181. MR 1177480, DOI
  • Changfeng Gui, Wei-Ming Ni, and Xuefeng Wang, Further study on a nonlinear heat equation, J. Differential Equations 169 (2001), no. 2, 588–613. Special issue in celebration of Jack K. Hale’s 70th birthday, Part 4 (Atlanta, GA/Lisbon, 1998). MR 1808476, DOI
  • Einar Hille, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, Vol. 31, American Mathematical Society, New York, 1948. MR 0025077
  • Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, Vol. 31, American Mathematical Society, Providence, R. I., 1957. rev. ed. MR 0089373
  • Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473
  • S. G. Kreĭn, Linear differential equations in Banach space, American Mathematical Society, Providence, R.I., 1971. Translated from the Russian by J. M. Danskin; Translations of Mathematical Monographs, Vol. 29. MR 0342804
  • Peter D. Lax, Functional analysis, Pure and Applied Mathematics (New York), Wiley-Interscience [John Wiley & Sons], New York, 2002. MR 1892228
  • A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486
  • Horng-Tzer Yau, The work of Cédric Villani, Proceedings of the International Congress of Mathematicians. Volume I, Hindustan Book Agency, New Delhi, 2010, pp. 87–98. MR 2827884
  • Kôsaku Yosida, Functional analysis, Die Grundlehren der Mathematischen Wissenschaften, Band 123, Academic Press, Inc., New York; Springer-Verlag, Berlin, 1965. MR 0180824

Review Information:

Reviewer: Jerome A. Goldstein
Affiliation: University of Memphis
Journal: Bull. Amer. Math. Soc. 55 (2018), 113-122
Published electronically: March 23, 2017
Review copyright: © Copyright 2017 American Mathematical Society